Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
|Lily2 - Fri Jan 09, 2009 8:01 pm||
I had a d&c on 12/22. I am 44 & healthy. My Mom went through menopause at 42. I have a history of infertility in my 20's although I had 2 healthy babies using Clomid and Folistim at 25 and 35.
In the summer of 2008 I skipped a period and then had 2 heavier periods with cramping for which I had to take Advil. My "normal" cycle was always 24-26 days and light with little or no cramping. I had an ultrasound on 9/08 that showed a tiny polyp and some abnormal endometrial contour, however, my periods were back to "normal" at this time. In December I spotted for a week and then bled for 2 weeks (3 pads per day) with clotting which was about the size of a nickel to a quarter when laying at the bottom of the toilet bowl for lack of better description. I had the d&c which went fine-pathology showed simple hyperplasia of lining, no atypical cells or cancer. Dr. indicated that I would probably not get a period for 4-6 weeks, however, 2 weeks and 3 days later I have started a period which is heavier (should define for me that "heavier" is 3 pads per day compared to 1 in the past). Also have clots at the bottom of the toilet again today...this is day 3 of this period. The dr. prescribed Provera to start 1/25 for 10 days and every 28 days after that for 6 months with an endometrial biopsy at 3 mos. I have an apt. scheduled with another md, this one female, specializing in hormone replacement as I would prefer to use natural vs. synthetic. The 1st dr. didn't see a need to test my hormones whereas the new dr. will do saliva testing and check thyroid as well. My concern is that this appt. is not until 1/23 and do I need to be seen if this period does not "stop" as it normally should. I am taking a vitamin with iron and eat a healthy diet. I have been highly emotional this week with tears for no reason, so I can only imagine what is going on hormonally. Any advice appreciated.
|Debbie Miller, RN - Sat Jan 10, 2009 1:20 pm||
I am quite confident this is hormonal fluctuation. Each woman is different and this would not be alarming unless the amount of blood loss becomes excessive (soaking a pad every hour for several hours). You should be fine to wait for your appointment.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.